Groups, Geometry, and Dynamics


Full-Text PDF (248 KB) | Metadata | Table of Contents | GGD summary
Volume 10, Issue 2, 2016, pp. 771–793
DOI: 10.4171/GGD/365

Published online: 2016-06-09

Pseudo-Anosov dilatations and the Johnson filtration

Justin Malestein[1] and Andrew Putman[2]

(1) The Hebrew University of Jerusalem, Israel
(2) Rice University, Houston, USA

Answering a question of Farb, Leininger, and Margalit, we give explicit lower bounds for the dilatations of pseudo-Anosov mapping classes lying in the k-th term of the Johnson filtration of the mapping class group.

Keywords: Pseudo-Anosov, dilatation, mapping class group, lower central series, intersection number, Torelli group

Malestein Justin, Putman Andrew: Pseudo-Anosov dilatations and the Johnson filtration. Groups Geom. Dyn. 10 (2016), 771-793. doi: 10.4171/GGD/365